Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 3, NWS Newport/Morehead City, NC

January 31, 20139 counties in North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jan 31, 2013, 1:45 AM EST for 9 counties in North Carolina. It was in force for 60 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 31, 2013, 1:45 AM EST (06:45 UTC)
Expired
Jan 31, 2013, 2:45 AM EST
In force
60 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Beaufort County, NC, Carteret County, NC, Craven County, NC, Duplin County, NC, Jones County, NC, Lenoir County, NC, Onslow County, NC, Pamlico County, NC, Pitt County, NC

The radar

The Morehead City radar (KMHX), 27 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 31, 2:02 AM ESTTSTM WND DMG4 W Trenton, NCJONES COUNTY 911 REPORTED TREES AND POWERLINES DOWN ON HWY 41 NORTH JUST WEST OF TRENTON.
Jan 31, 2:13 AM ESTMARINE TSTM WIND 44New River, NCNEW RIVER AIR STATION KNCA OBSERVED A 38 KNOT MARINE THUNDERSTORM WIND GUST.
Jan 31, 2:30 AM ESTTSTM WND GST 54New Bern, NCNEW BERN ASOS REPORTED A 47 KNOT GUST.
Jan 31, 2:30 AM ESTMARINE TSTM WIND 54New Bern, NCNEW BERN REPORTED A 47 KNOT THUNDERSTORM WIND GUST.
Jan 31, 2:35 AM ESTTSTM WND DMG3 Se Kinston, NCLENOIR COUNTY 911 REPORTED POWERLINES DOWN ON BRITISH ROAD NEAR JONES COUNTY BORDER.
Jan 31, 2:35 AM ESTTSTM WND DMGFairfield Harbour, NCCRAVEN COUNTY EMERGENCY MANAGEMENT REPORTED TWO HOMES WITH TREES ON THEM.
Jan 31, 2:42 AM ESTTSTM WND DMGJacksonville, NCTREE DOWN ON POWERLINES NEAR LIBERTY PARK RD AND RICHLANDS HWY.
Jan 31, 2:47 AM ESTMARINE TSTM WIND 471 S Bogue, NCBOGUE FIELD KNJM REPORTED A 41 KNOT MARINE WIND GUST.
Jan 31, 2:51 AM ESTTSTM WND DMG2 Se Bayboro, NCDEPARTMENT OF HIGHWAYS REPORTED A LARGE TREE DOWN THIS MORNING ON ALLIGATOR LOOP RD. REPORT RECEIVED FROM PAMLICO 911 CALL CENTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 30, 11:59 PM ESTTornado WatchSPC5 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 6.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2013-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2013-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 364 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
364 m²/s²
0-3 km storm-relative helicity
383 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

678 
WUUS52 KMHX 310645
SVRMHX
NCC013-031-049-061-103-107-133-137-147-310745-
/O.NEW.KMHX.SV.W.0003.130131T0645Z-130131T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
145 AM EST THU JAN 31 2013

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTH CENTRAL PITT COUNTY IN EASTERN NORTH CAROLINA
  EASTERN LENOIR COUNTY IN EASTERN NORTH CAROLINA
  WESTERN PAMLICO COUNTY IN NORTH CAROLINA
  SOUTHWESTERN CARTERET COUNTY IN EASTERN NORTH CAROLINA
  SOUTHERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA
  JONES COUNTY IN EASTERN NORTH CAROLINA
  ONSLOW COUNTY IN EASTERN NORTH CAROLINA
  SOUTHEASTERN DUPLIN COUNTY IN EASTERN NORTH CAROLINA
  CRAVEN COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 245 AM EST

* AT 141 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM GRAINGERS TO
  WOODINGTON TO 20 MILES WEST OF HOLLY RIDGE...OR ALONG A LINE
  EXTENDING FROM 7 MILES SOUTHWEST OF AYDEN TO 6 MILES SOUTH OF
  KINSTON TO 13 MILES NORTHWEST OF HAMPSTEAD...MOVING EAST AT 45 MPH.
  WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ALBERT J ELLIS AIRPORT...QUINERLY...
  RIVERSIDE...PHILLIPS CROSSROADS...
  HONOLULU...HAWS RUN...
  TRENTON...HALF MOON...
  VERONA...JASPER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EST THURSDAY MORNING
FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3471 7768 3472 7786 3535 7757 3543 7684
      3538 7672 3543 7678 3545 7662 3539 7661
      3538 7672 3534 7661 3497 7677 3507 7700
      3493 7679 3472 7688 3468 7697 3470 7689
      3469 7689 3468 7690 3443 7752
TIME...MOT...LOC 0645Z 257DEG 39KT 3539 7742 3519 7751
          3447 7786

$$

26
1 follow-up statement
634 
WWUS52 KMHX 310721
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
221 AM EST THU JAN 31 2013

NCC061-107-147-310727-
/O.CAN.KMHX.SV.W.0003.000000T0000Z-130131T0745Z/
PITT NC-LENOIR NC-DUPLIN NC-
221 AM EST THU JAN 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DUPLIN...EASTERN
LENOIR AND EXTREME SOUTH CENTRAL PITT COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EST THURSDAY MORNING
FOR EASTERN NORTH CAROLINA.

LAT...LON 3444 7751 3475 7745 3539 7715 3543 7684
      3538 7672 3543 7678 3545 7662 3539 7661
      3538 7672 3534 7661 3497 7677 3507 7700
      3493 7679 3472 7688 3468 7697 3470 7689
      3469 7689 3468 7690
TIME...MOT...LOC 0717Z 257DEG 39KT 3547 7700 3527 7710
          3444 7746

$$

NCC013-031-049-103-133-137-310745-
/O.CON.KMHX.SV.W.0003.000000T0000Z-130131T0745Z/
PAMLICO NC-CARTERET NC-BEAUFORT NC-JONES NC-ONSLOW NC-CRAVEN NC-
221 AM EST THU JAN 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EST
FOR CRAVEN...EASTERN ONSLOW...EASTERN JONES...SOUTHERN BEAUFORT...
SOUTHWESTERN CARTERET AND WESTERN PAMLICO COUNTIES...

AT 214 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF BLOUNTS CREEK TO
ERNUL TO NORTH TOPSAIL BEACH...OR ALONG A LINE EXTENDING FROM RIVER
ROAD TO 10 MILES NORTH OF NEW BERN TO NORTH TOPSAIL BEACH...MOVING
EAST AT 45 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... MAYSVILLE...SNEADS 
FERRY...NEW BERN...BRIDGETON...COASTAL CAROLINA REGIONAL AIRPORT... 
STELLA...SWANSBORO...AURORA...CAPE CARTERET...GRANTSBORO...EMERALD 
ISLE...CHERRY POINT AIR STATION...NEWPORT...HAVELOCK...BAYBORO AND 
ARAPAHOE.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EST THURSDAY MORNING
FOR EASTERN NORTH CAROLINA.

LAT...LON 3444 7751 3475 7745 3539 7715 3543 7684
      3538 7672 3543 7678 3545 7662 3539 7661
      3538 7672 3534 7661 3497 7677 3507 7700
      3493 7679 3472 7688 3468 7697 3470 7689
      3469 7689 3468 7690
TIME...MOT...LOC 0717Z 257DEG 39KT 3547 7700 3527 7710
          3444 7746

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 31, 1:10 AM EST, 35 minutes earlier.

Area forecast discussion, Jan 31, 1:10 AM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
110 AM EST THU JAN 31 2013

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION LATE TONIGHT. HIGH
PRESSURE WILL GRADUALLY BUILD IN FROM THE NORTHWEST THURSDAY. A DRY
COLD FRONT WILL CROSS THE REGION FRIDAY. HIGH PRESSURE WILL BUILD
OVER THE AREA SATURDAY. ANOTHER COLD FRONT WILL CROSS THE AREA
SATURDAY NIGHT FOLLOWED BY HIGH PRESSURE SUNDAY AND MONDAY. A COLD
FRONT WILL APPROACH THE REGION TUESDAY AND CROSS THE AREA WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
STRONG/POTENTIAL DAMMAGING WINDS ASSOCD WITH LINE OF HEAVY
SHOWERS NOW ENTERING WESTERN CWA. THIS LINE WILL NEED TO BE
WATCHED CLOSELY AS RECENT RADAR REFLECTIVITY EXHIBITING BOWING
SEGMENTS AND BROKEN S SIGNATURES INDICATIVE OF CELL ROTATION.
LTL IF ANY LIGHTNING EXPECTED WITH THE LINE BUT WILL ISSUE SVR
TSTM WARNINGS IF NECESSARY TO CONVEY THE DAMAGING WIND THREAT. THE
LINE WILL PUSH ACRS THE AREA DURING THE NEXT 3 TO 4 HOURS EXITING
OF THE OUTER BANKS AROUND 5 AM. EVEN OUT AHEAD OF THE LINE WINDS
WILL GUST 40-50 MPH IN THE STRONG OF SYNOPTIC FLOW.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TODAY/...
AS OF 345 PM WEDNESDAY...IMPROVING CONDITIONS WILL OCCUR THURSDAY
AS HIGH PRESSURE BUILDS IN FROM THE SOUTHWEST. THE FRONT WILL BE
OFFSHORE BY 12Z BUT THERE COULD A FEW LINGERING SHOWERS ALONG THE
IMMEDIATE COAST EARLY IN THE MORNING. WINDS WILL BE STRONG FOR THE
MORNING RUSH HOUR DUE TO THE LARGE ISALLOBARIC COMPONENT WITH THE
FRONTAL PASSAGE. THE STRONGEST WINDS WILL BEGIN TO SUBSIDE BETWEEN
7 AND 10 AM BUT IT WILL REMAIN BREEZY INLAND AND WINDY ALONG THE
COAST FOR MOST OF THE DAY. SKIES WILL CLEAR BUT POST FRONTAL COLD
ADVECTION WILL LIMIT HIGHS TO THE UPPER 50S TO AROUND 60.

&&

.LONG TERM /TONIGHT THROUGH WEDNESDAY/...
AS OF 330 PM WED...BASED EXTENDED ON 00Z ECMWF AS IT MATCHED UP
WELL WITH HPC SURFACE DEPICTION THROUGH WED. MOST OF THE EXTENDED
WILL FEATURE DRY WEATHER AND NEAR NORMAL TEMPERATURES. LARGE AND
RATHER DEEP UPPER TROF WILL LIFT OUT FRIDAY WITH A BRIEF PERIOD OF
ZONAL FLOW. HOWEVER A SHORT WAVE WILL ROTATE THROUGH AND
TEMPORARILY DIG THE TROF SATURDAY NIGHT BEFORE LIFTING OUT SUNDAY
WITH ZONAL FLOW RETURNING ONCE AGAIN ON MONDAY. AT THE SURFACE...A
COLD FRONT WILL PASS THROUGH ON FRIDAY WITH A REINFORCING SHOT OF
COOL AIR. THE FRONT WILL HAVE VERY LITTLE MOISTURE TO WORK WITH SO
NO PRECIP IS FORECAST. NEXT IS A TROF WHICH PASSES THROUGH
SATURDAY NIGHT. THIS TIME IT APPEARS THERE WILL BE ENOUGH MOISTURE
FOR ISOLATED SHOWERS MAINLY ALONG THE COAST. LASTLY...THE NEXT
COLD FRONT PASSES THROUGH ON TUESDAY AND IT TOO HAS LIMITED
MOISTURE FOR ONLY ISOLATED SHOWERS.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH 06Z FRIDAY/...
BRIEF IFR CONDITIONS AND WINDS GUSTS GREATER THAN 40 KTS LIKELY
WITH NARROW BAND OF INTENSE SHOWERS PASSING OVER THE TAF LOCATIONS
THROUGH 3 OR 4 AM. POSTFRONTAL VFR CONDITIONS WILL DEVELOP BY
10-12Z AND CONTINUE THROUGH THURSDAY ALTHO STRONG WESTERLY FLOW
BEHIND THE FRONT WITH GUSTS TO 30 KT.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 330 PM WED...GENERALLY VFR AND DRY THROUGH THE PERIOD.
ISOLATED LIGHT SHOWERS POSSIBLE SATURDAY NIGHT. GENERALLY LIGHT
WINDS WITH TWO EXCEPTIONS...GUSTY WINDS EXPECTED ON FRIDAY BEHIND
A DRY COLD FRONT...FROM THE WEST TO NORTHWEST 15-20 KNOTS. GUSTY
WINDS ON SATURDAY AS WELL...FROM THE WEST 15-20 KNOTS.

&&

.MARINE...
SHORT TERM /THROUGH THURSDAY/...
WINDS BEGINNING TO RAMP UP TO GALE FORCE AS THE LOW LEVEL JET
STRENGTHENS OVER THE COAST. SOUTHERLY FLOW WILL INCREASE TO 30 TO
40 KT WITH GUSTS TO 45 KT EARLY THIS MORNING. SEAS WILL BUILD TO
10 TO 16 FT OVERNIGHT. THE FRONT WILL CROSS THE WATERS AFTER 10-11Z
WITH THE FLOW TURNING TO THE WEST AND BEGINNING TO SLOWLY DIMINISH
THURSDAY LATE MORNING REACHING 20 TO 25 KT IN THE AFTERNOON AS
HIGH PRESSURE BUILDS IN FROM THE SOUTHWEST. SEAS WILL SUBSIDE TO 6
TO 8 FT LATE IN THE DAY.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 330 PM WED...USED THE 00Z ECMWF WINDS FOR THE LONG TERM
MARINE PACKAGE. RATHER BREEZY THROUGH MUCH OF THE LONG TERM. A
COUPLE OF SYSTEMS PASSING THROUGH FRIDAY AND SATURDAY NIGHT WILL
KEEP WINDS UP OVER THE WATERS. SMALL CRAFT CONDITIONS FORECAST
THURSDAY NIGHT THROUGH FRIDAY NIGHT...AND AGAIN ON SUNDAY. IT
APPEARS THE TWO BEST BOATING DAYS WILL BE SATURDAY AND MONDAY
WITH LIGHT WINDS AND SEAS.

&&

.TIDES/COASTAL FLOODING...
DEVELOPING STRONG SSW FLOW WILL PUSH WATERS LEVELS TO 1 TO 2 FEET
ABOVE NORMAL ALONG SOUNDSIDE NORTHERN AND CENTRAL OUTER BANKS
TONIGHT. ALSO ROUGH SURF WILL DEVELOP ON THE SOUTHERN EXPOSED
BEACHES OF THE SOUTHERN OUTER BANKS AND CRYSTAL COAST AS NEAR SHORE
BREAKING WAVES BUILD TO 8 TO 10 FT TONIGHT INTO THURSDAY PROMPTING
THE ISSUANCE OF A HIGH SURF ADVISORY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 7 AM EST THIS MORNING FOR NCZ029-044>047-
     079>081-090>094-098.
     HIGH SURF ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR NCZ095-
     098-103-104.
     WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR NCZ095-103-104.
MARINE...GALE WARNING UNTIL 10 AM EST THIS MORNING FOR AMZ130-135-150-
     152-154-156-158.

&&

SYNOPSIS...JME
NEAR TERM...BTC/RF
SHORT TERM...JME
LONG TERM...HSA
AVIATION...BTC/RF/HSA
MARINE...BTC/RF/HSA
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jan 31, 12:23 AM EST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1223 AM EST THU JAN 31 2013

NCZ029-044>047-079>081-090>094-010530-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
1223 AM EST THU JAN 31 2013

...WIND ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...
...TORNADO WATCH 27 IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ103-010530-
OUTER BANKS DARE-
1223 AM EST THU JAN 31 2013

...HIGH SURF ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...TORNADO WATCH 27 IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HIGH SURF ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   HIGH SURF ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ095-104-010530-
CARTERET-OUTER BANKS HYDE-
1223 AM EST THU JAN 31 2013

...HIGH SURF ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...TORNADO WATCH 27 IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HIGH SURF ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   HIGH SURF ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ098-010530-
ONSLOW-
1223 AM EST THU JAN 31 2013

...HIGH SURF ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...
...TORNADO WATCH 27 IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HIGH SURF ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   HIGH SURF ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jan 30, 9:37 PM EST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
937 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     NON-TSTM WND GST GREENVILLE              35.60N  77.37W
01/30/2013  M45 MPH          PITT               NC   AWOS

            45 MPH WIND GUST MEASURED AT KPGV.

&&

EVENT NUMBER MHX1300018

CQD
Local storm report, Jan 30, 10:04 PM EST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1004 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     NON-TSTM WND GST KINSTON                 35.28N  77.59W
01/30/2013  M46 MPH          LENOIR             NC   AWOS

            46 MPH WIND GUST MEASURED AT KISO.

&&

EVENT NUMBER MHX1300019

CQD
Local storm report, Jan 30, 11:34 PM EST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1134 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     NON-TSTM WND GST GREENVILLE              35.60N  77.37W
01/30/2013  M46 MPH          PITT               NC   AWOS

            46 MPH WIND GUST MEASURED AT KPGV

&&

EVENT NUMBER MHX1300020

TL
Local storm report, Jan 31, 12:34 AM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1234 AM EST THU JAN 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 PM     NON-TSTM WND GST NEW BERN                35.12N  77.08W
01/30/2013  M46 MPH          CRAVEN             NC   ASOS

            46 MPH GUST MEASURED AT KEWN IN NEW BERN.

&&

EVENT NUMBER MHX1300021

DAG
Special weather statement, Jan 31, 12:34 AM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1234 AM EST THU JAN 31 2013

NCZ029-044-079-080-090>093-098-310700-
BEAUFORT-CRAVEN-DUPLIN-GREENE-JONES-LENOIR-MARTIN-ONSLOW-PITT-
1234 AM EST THU JAN 31 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS CRAVEN...DUPLIN...ONSLOW...
JONES...BEAUFORT...LENOIR...PITT...MARTIN AND GREENE COUNTIES THROUGH
200 AM EST...

AT 1231 AM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 54 MILES NORTHWEST OF OAK
CITY TO 19 MILES NORTHWEST OF CALYPSO TO 41 MILES WEST OF WALLACE...
OR ALONG A LINE EXTENDING FROM 27 MILES NORTHEAST OF LOUISBURG TO 19
MILES NORTHWEST OF MOUNT OLIVE TO 41 MILES WEST OF WALLACE...MOVING
EAST AT 35 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...ROBERSONVILLE...
GREENVILLE...SNOW HILL...KINSTON...WARSAW...KENANSVILLE...RICHLANDS.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3490 7815 3519 7817 3520 7801 3516 7790
      3518 7784 3537 7781 3557 7783 3580 7747
      3583 7735 3591 7735 3600 7741 3608 7732
      3601 7720 3593 7719 3593 7705 3534 7722
      3447 7757 3472 7768 3471 7813 3474 7820
TIME...MOT...LOC 0531Z 269DEG 32KT 3644 7806 3533 7836
          3452 7867

26
Local storm report, Jan 31, 1:33 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
133 AM EST THU JAN 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     TSTM WND GST     1 WNW BLIZZARDS CROSSRO 35.14N  77.91W
01/31/2013  M52 MPH          DUPLIN             NC   CO-OP OBSERVER

            COOP OBSERVER REPORTED A 52 MPH GUST NEAR MOUNT OLIVE.

&&

EVENT NUMBER MHX1300022

DAG

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 12:34 AM ESTSpecial Weather StatementMHXDuplin, Greene, Jones, Lenoir, Martin, Onslow and 1 more86 min
Jan 31, 12:45 AM ESTSevere Thunderstorm WarningMHXDuplin, Jones, Lenoir, Onslow60 min
Jan 31, 1:08 AM ESTSevere Thunderstorm WarningMHXBeaufort, Greene, Lenoir, Martin, Pitt67 min
Jan 31, 1:52 AM ESTSpecial Marine WarningMHX83 min
Jan 31, 2:05 AM ESTSevere Thunderstorm WarningMHXBeaufort, Craven, Hyde, Martin, Pitt, Tyrrell and 1 more55 min
Jan 31, 2:06 AM ESTSpecial Marine WarningMHX84 min
Jan 31, 2:27 AM ESTSpecial Marine WarningMHX63 min
Jan 31, 2:43 AM ESTSevere Thunderstorm WarningMHXBeaufort, Carteret, Craven, Pamlico47 min
Jan 31, 2:57 AM ESTSevere Thunderstorm WarningMHXDare, Hyde, Tyrrell63 min
Jan 31, 3:09 AM ESTSpecial Marine WarningMHX66 min
Jan 31, 3:27 AM ESTSpecial Marine WarningMHX93 min
Jan 31, 3:33 AM ESTSpecial Marine WarningMHX42 min
Jan 31, 3:40 AM ESTSevere Thunderstorm WarningMHXDare, Hyde65 min
Jan 31, 10:09 AM ESTSmall Craft AdvisoryMHX39 hr
Jan 31, 3:30 PM ESTSmall Craft AdvisoryMHX28 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.